MAUDE Adverse Event Report: US ENDOSCOPY MORAY; MORAY MICRO FORCEPS

US ENDOSCOPY MORAY; MORAY MICRO FORCEPS
Model Number 00711889
Medical Device Problem Codes Difficult to Open or Close (2921); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into the reported event is in progress.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported via vigilance report ((b)(4)), that during a patient procedure, their moray forceps did not open when the handle was opened.No contact with the patient and no procedure delay.
 
Additional Manufacturer Narrative
A second set of moray forceps were used to complete the procedure.The device subject of the reported event was not returned for evaluation.Without the return of the device, a cause cannot be determined.The instructions for use gives the user the following information for the moray micro forceps, "uncoil the entire device slowly.Visually inspect the device for damage.Drape the sheath in a "u" shaped configuration.Actuate the device by moving the slider back and forth to confirm that the jaws open and close smoothly.(see figure 2).If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, or misaligned jaws) do not use this product and contact your local product specialist.Never swish forceps in preservative medium (i.E., formalin, methanol, alcohol fixatives, etc.) to facilitate removal of specimen from jaws if an additional pass with the forceps is warranted.Doing so may expose patient to potentially toxic material.Use included extraction pick or swish in saline to facilitate specimen removal.If the jaws of the moray® micro forceps become stuck in a closed position, rinse jaws in sterile saline while actuating handle until they reopen.If functionality returns to jaws, remove any excess tissue and place in specimen container.If continued use is warranted continue to use the device.If functionality does not return to device, do not use this product and contact your local product specialist for return.Open up additional device if further specimen acquisition is warranted." the device history record was reviewed for the subject lot and confirmed the lot was manufactured according to specifications; no abnormalities were noted.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.
 
Additional Manufacturer Narrative
The moray forceps were returned to steris for evaluation, and it was identified that the jaws were misaligned and would not open when the handle was actuated.In addition, there was a "white sticky substance" on the jaws.The origin of the "white sticky substance" could not be determined.The substance was removed from the jaws and upon removal the jaws were able to open and close; however, the jaws remained misaligned.While the exact cause of the reported issue could not be determined, it is likely that the misalignment could have been caused by user facility personnel mishandling (excess force/dropping).The device history record was reviewed for the subject lot and confirmed the lot was manufactured according to specifications; no abnormalities were noted.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.

Brand Name
MORAY
Common Device Name
MORAY MICRO FORCEPS
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4404130648
MDR Report Key21720305
Report Number1528319-2025-00024
Device Sequence Number9414373
Product Code FCL
UDI-Device Identifier00724995184094
UDI-Public(01)00724995184094(11)231107(17)261107(10)7477068
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711889
Device Catalogue Number00711889
Device Lot Number(10)7477068
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date07/22/2025
01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown